Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 27, 2016, 2:01 PM MDT for Custer County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2016, 2:01 PM MDT (20:01 UTC)
- Expired
- Jun 27, 2016, 2:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
County Custer County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014 WWUS85 KPUB 272001 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 201 PM MDT MON JUN 27 2016 COZ078>080-272045- WET MOUNTAIN VALLEY BELOW 8500 FT CO-WET MOUNTAINS ABOVE 10000 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 201 PM MDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL 245 PM MDT... AT 201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF FLORENCE...OR 35 MILES WEST OF PUEBLO...MOVING SOUTHWEST AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SILVER CLIFF AND ROSITA. LAT...LON 3824 10523 3811 10511 3801 10525 3817 10542 TIME...MOT...LOC 2001Z 055DEG 5KT 3815 10526 $$ 28
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 27, 11:24 AM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 27, 11:24 AM MDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1124 AM MDT MON JUN 27 2016 .SHORT TERM...(Today and tonight) Issued at 356 AM MDT Mon Jun 27 2016 Currently...An upper ridge of high pressure was in place over the Western US, with NW flow aloft over Colorado. Some mid and high level moisture was streaming up across the 4 Corners and into the state this morning. As of 330 am, temps have cooled into the 50s and 60s for the plains, and 40s for the mts. Today and Tonight...Models have been consistent in strengthening the high pressure over the region starting today, providing for another warm day with temps expected to be a degree or two warmer than readings on Sunday. Convection is forecast to fire over the higher terrain once again by midday, though the focus areas will be the eastern and southern mts, and not so much the CONTDVD. Also, shower and storm activity may be slow to move off the mts, so the adjacent plains may not see storms and pcpn until late aftn. Hi-res models are showing a disturbance producing storm activity along the Palmer Divide between 00z-03z, and feel this is one of the things that SPC is keying in on with respect to the svr wx outlook for today. SPC has much of the plains under a marginal risk, and have included El Paso, Kiowa, Bent and Prowers counties in a slight risk area. Storm activity across the plains this evening will likely continue late into the night. The strongest storms could produce hail one inch in diameter and wind gusts around 60 mph. Moore .LONG TERM...(Tuesday through Sunday) Issued at 356 AM MDT Mon Jun 27 2016 Upper Ridge axis will remain off to the west with a series of disturbances riding down the eastern periphery over the next several days, kicking off afternoon thunderstorms over the mountains which in turn will develop into convective clusters across the plains during the late evening and overnight hours. Frontal/outflow boundary intrusions will continue to surge into the southeast CO plains, increasing dew points. Primary storm track/upper jet will stay off to the northeast, which appears to limit overall deep layer shears over southern CO some. But CAPE will be on the increase, so main threat will be the potential for strong to marginally severe storms, capable of producing hail, damaging wind gusts and heavy rainfall. The challenge will be predicting the track of MCSs each night as these systems drop through the plains. NAM is consistently farther west with these storm tracks, which puts the eastern most counties under the gun. Given the trend for these boundaries to push southward with each successive day, have leaned towards the NAM for now and will keep some pops through the overnight hours. Front pushes through the plains on Wednesday and stalls out along the CO/NM border during the afternoon. Given the day time arrival of the front on Wed, have kept Max temperatures on the warm side of guidance for now. Low level flow turns easterly by afternoon which will increasing pops for Wednesday afternoon as moisture influx in easterly upslope flow continues. There is the potential for another convective cluster or two to develop across the southeast plains and the southern border area for Wednesday night where the low level jet sets up and overrides the frontal boundary. Will keep pops going through most of Wednesday night. Thursday looks to be the coolest day. Even western areas should see a mid week cooling trend as moisture increases from the south across the area, ramping up thunderstorm chances out west as well. Another disturbance moves across the area which should kick off scattered to numerous showers and thunderstorms across the mountains, which will move off into the plains overnight. Shear looks a little better this day as well so this may be one of the better days for severe thunderstorm potential across most of the southeast plains. A similar pattern continues for Friday with the upper ridge flattening some as disturbances continue to ride through the flow. Deep layer shears look sufficient again for a potential for severe thunderstorms across the SE mts and plains Friday afternoon and evening. The upper ridge rebuilds out west over the weekend, though tap of moisture from the south doesn't seem to relent. So will see isolated to scattered thunderstorms each day. Deep layer shears weaken again as rising heights aloft push the core of stronger winds aloft northward again, so potential for strong to severe thunderstorms may decrease some. Looks like drier air makes a better push into western areas early next week, which should taper back pops with temperatures heating back up again. -KT && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1121 AM MDT Mon Jun 27 2016 VFR conditions are expected at the TAF sites. However, there will be the possibility of thunderstorms in the vcnty of KCOS and KPUB and if they move into the area and produce heavy rain, this could cause brief restrictions to the vsby. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MOORE LONG TERM...KT AVIATION...28
Hazardous weather outlook, Jun 27, 11:07 AM MDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1107 AM MDT MON JUN 27 2016 COZ058>089-093>099-281715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1107 AM MDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS THIS AFTERNOON AND EVENING...WITH ISOLATED STORMS SPREADING TO THE ADJACENT LOWER ELEVATIONS AND DEVELOPING OVER THE SOUTHEAST PLAINS IN THE AFTERNOON AND EVENING. THE PRIMARY THREATS FROM STORMS TODAY WILL BE LIGHTNING AND WIND GUSTS UP TO 50 MPH. SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL AND LOCALLY HEAVY RAIN. ONE OR TWO STORMS MAY BECOME SEVERE THIS EVENING...ESPECIALLY OVER KIOWA...BENT AND PROWERS COUNTIES...AND MAYBE OVER PORTIONS OF EL PASO COUNTY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AROUND HALF DOLLAR SIZE AND WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THUNDERSTORMS MOST NUMEROUS OVER AND NEAR THE MOUNTAINS. COVERAGE OF THUNDERSTORMS WILL GRADUALLY INCREASE ACROSS ALL OF THE AREA WEDNESDAY THROUGH FRIDAY...AS THUNDERSTORMS ROLL OFF THE MOUNTAINS AND SPREAD ACROSS THE PLAINS DURING THE EVENING AND OVERNIGHT HOURS. SMALL HAIL...LOCALLY HEAVY RAINFALL...WIND GUSTS UP TO 50 MPH AND LIGHTNING WILL BE POSSIBLE WITH THUNDERSTORMS DURING THIS PERIOD. HOWEVER THERE WILL BE THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS THE PLAINS EACH DAY THROUGH FRIDAY...WHERE HAIL AROUND 1 INCH IN DIAMETER OR GREATER..AND WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE. THE POTENTIAL FOR HEAVY RAINFALL WILL ALSO INCREASE THROUGH MID TO LATE WEEK AND FLASH FLOODING WILL BE POSSIBLE ON BURN SCARS AND IN URBAN AREAS SHOULD THESE LOCATIONS TAKE A DIRECT HIT FROM ONE OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHEAST MOUNTAINS AND PLAINS. 28/28
In the hours before
Special weather statement, Jun 27, 2:01 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 201 PM MDT MON JUN 27 2016 COZ078>080-272045- WET MOUNTAIN VALLEY BELOW 8500 FT CO-WET MOUNTAINS ABOVE 10000 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 201 PM MDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL 245 PM MDT... AT 201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF FLORENCE...OR 35 MILES WEST OF PUEBLO...MOVING SOUTHWEST AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SILVER CLIFF AND ROSITA. LAT...LON 3824 10523 3811 10511 3801 10525 3817 10542 TIME...MOT...LOC 2001Z 055DEG 5KT 3815 10526 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:00 PM MDT | Special Weather Statement | PUB | Custer | 30 min |
| Jun 27, 3:11 PM MDT | Special Weather Statement | PUB | Fremont | 49 min |
| Jun 27, 3:30 PM MDT | Special Weather Statement | PUB | Fremont | 30 min |
| Jun 27, 4:48 PM MDT | Special Weather Statement | PUB | Cheyenne | 27 min |
| Jun 27, 4:54 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jun 27, 5:09 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jun 27, 5:25 PM MDT | Special Weather Statement | PUB | Prowers | 35 min |
| Jun 27, 5:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 27, 5:53 PM MDT | Special Weather Statement | PUB | Prowers | 52 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.